×

zbMATH — the first resource for mathematics

Checking proportional rates in the two-sample transformation model. (English) Zbl 1165.62072
Summary: Transformation models for two samples of censored data are considered. Main examples are the proportional hazards and the proportional odds model. The key assumption of these models is that the ratio of transformation rates (e.g., hazard rates or odds rates) is constant in time. A method of verification of this proportionality assumption is developed. The proposed procedure is based on the idea of Neyman’s smooth test and its data-driven version. The method is suitable for detecting monotonic as well as nonmonotonic ratios of rates.

MSC:
62N01 Censored data models
62N03 Testing in survival analysis and censored data
62N02 Estimation in survival analysis and censored data
65C60 Computational problems in statistics (MSC2010)
Software:
timereg
PDF BibTeX XML Cite
Full Text: EuDML Link
References:
[1] P. K. Andersen, O. Borgan, R. D. Gill, and N. Keiding: Statistical Models Based on Counting Processes. Springer, New York 1993.
[2] P. K. Andersen and R. D. Gill: Cox’s regression model for counting processes: a large sample study. Ann. Statist. 10 (1982), 1100-1120. · Zbl 0526.62026
[3] V. Bagdonavičius and M. Nikulin: Generalized proportional hazards model based on modified partial likelihood. Lifetime Data Anal. 5 (1999), 329-350. · Zbl 0953.62106
[4] V. Bagdonavičius and N. Nikulin: On goodness-of-fit for the linear transformation and frailty models. Statist. Probab. Lett. 47 (2000), 177-188. · Zbl 0969.62064
[5] V. Bagdonavičius and M. Nikulin: Accelerated life models. Modeling and Statistical Analysis. Chapman & Hall/CRC, Boca Raton 2001. · Zbl 0965.62083
[6] K. Chen, Z. Jin, and Z. Ying: Semiparametric analysis of transformation models with censored data. Biometrika 89 (2002), 659-668. · Zbl 1039.62094
[7] D. Collett: Modelling Survival Data in Medical Research. Chapman & Hall/CRC, Boca Raton 2003. · Zbl 1041.62058
[8] D. M. Dabrowska and K. A. Doksum: Estimation and testing in a two-sample generalized odds-rate model. J. Amer. Statist. Assoc. 83 (19í8), 744-749. · Zbl 0662.62045
[9] J.-Y. Dauxois and S. N. U. A. Kirmani: Testing the proportional odds model under random censoring. Biometrika 90 (2003), 913-922. · Zbl 1436.62472
[10] T. R. Fleming and D. P. Harrington: Counting Processes and Survival Analysis. Wiley, New York 1991. · Zbl 0727.62096
[11] R. D. Gill and M. Schumacher: A simple test of the proportional hazards assumption. Biometrika 74 (1987), 289-300. · Zbl 0621.62047
[12] D. Kraus: Data-driven smooth tests of the proportional hazards assumption. Lifetime Data Anal. 13 (2007), 1-16. · Zbl 1121.62086
[13] T. Ledwina: Data-driven version of Neyman’s smooth test of fit. J. Amer. Statist. Assoc. 89 (1994), 1000-1005. · Zbl 0805.62022
[14] D. Y. Lin, L. J. Wei, and Z. Ying: Checking the Cox model with cumulative sums of martingale-based residuals. Biometrika 80 (1993), 557-572. · Zbl 0788.62094
[15] T. Martinussen and T. H. Scheike: Dynamic Regression Models for Survival Data. Springer, New York 2006. · Zbl 1096.62119
[16] S. A. Murphy, A. J. Rossini, and A. W. van der Vaart: Maximum likelihood estimation in the proportional odds model. J. Amer. Statist. Assoc. 92 (1997), 968-976. · Zbl 0887.62038
[17] J. C. W. Rayner and D. J. Best: Smooth Tests of Goodness of Fit. Oxford University Press, New York 1989. · Zbl 0731.62064
[18] D. Sengupta, A. Bhattacharjee, and B. Rajeev: Testing for the proportionality of hazards in two samples against the increasing cumulative hazard ratio alternative. Scand. J. Statist. 25 (1998), 637-647. · Zbl 0927.62104
[19] C. A. Struthers and J. D. Kalbfleisch: Misspecified proportional hazard models. Biometrika 73 (1986), 363-369. · Zbl 0606.62108
[20] A. W. van der Vaart and J. A. Wellner: Weak Convergence and Empirical Processes. With Applications to Statistics. Springer, New York 1996. · Zbl 0862.60002
[21] L. J. Wei: Testing goodness of fit for proportional hazards model with censored observations. J. Amer. Statist. Assoc. 79 (1984), 649-652. · Zbl 0547.62070
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.